Alert archive / Michigan / Freezing Rain Advisories in 2011
Freezing Rain Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this freezing rain advisory at Apr 16, 2011, 4:12 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 4:12 AM EDT (08:12 UTC)
- Expired
- Apr 16, 2011, 11:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
981 WWUS43 KAPX 160812 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 412 AM EDT SAT APR 16 2011 ...FREEZING RAIN EXPECTED IN CHIPPEWA COUNTY FOR PART OF THE MORNING... .RAIN WILL MOVE NORTHWARD INTO EASTERN UPPER MICHIGAN EARLY THIS MORNING. TEMPERATURES WILL DROP BELOW FREEZING JUST AFTER RAIN BEGINS...ALLOWING FREEZING RAIN TO DEVELOP. ICING IS MOST LIKELY ON SIGNS...TREE LIMBS...AND OTHER ELEVATED SURFACES. HOWEVER...LIGHT ICING ON ROADWAYS AND SIDEWALKS CAN NOT BE RULED OUT. TEMPERATURES WILL RISE BACK ABOVE FREEZING BY LATE MORNING. MIZ008-161500- /O.NEW.KAPX.ZR.Y.0002.110416T0812Z-110416T1500Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 412 AM EDT SAT APR 16 2011 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. IMPACTS... * ROADS MAY BECOME SLIPPERY DUE TO LIGHT ICE ACCUMULATIONS. HAZARDOUS WEATHER... * UP TO A TENTH OF AN INCH OF ICE ACCUMULATION. MOST OF THAT WILL BE ON ELEVATED SURFACES...THOUGH SOME MAY OCCUR ON ROADS AND SIDEWALKS. * RAIN AND FREEZING RAIN WILL MOVE INTO THE AREA EARLY THIS MORNING. TEMPERATURES WILL BRIEFLY FALL BELOW FREEZING TOWARD DAYBREAK...THEN REBOUND BACK ABOVE FREEZING BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ JZ
1 follow-up statement
056 WWUS43 KAPX 161502 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1102 AM EDT SAT APR 16 2011 MIZ008-161615- /O.EXP.KAPX.ZR.Y.0002.000000T0000Z-110416T1500Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1102 AM EDT SAT APR 16 2011 ...FREEZING RAIN ADVISORY HAS EXPIRED... THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES OVER MOST OF THE AREA HAVE CLIMBED ABOVE FREEZING. ONLY ISOLATED LOCALES WILL SEE LIGHT FREEZING RAIN THROUGH NOON. $$ SMD
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this freezing rain advisory went out at Apr 16, 4:01 AM EDT, 11 minutes earlier.
Area forecast discussion, Apr 16, 4:01 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 400 AM EDT FRI APR 15 2011 .SYNOPSIS.../ISSUED AT 400 AM/ A CENTRAL PLAINS STORM SYSTEM...WILL LIFT NORTH ACROSS THE GREAT LAKES REGION TODAY...BEFORE EXITING NORTHEAST INTO QUEBEC MONDAY. THIS PATTERN WILL GENERATE ACTIVE WEATHER OVER THE STATE THIS WEEKEND. RAIN SHOWERS TODAY...WILL BECOME SNOW SHOWERS TONIGHT AND SUNDAY...AS COLDER AIR WRAPS INTO THE NORTHERN LAKES ON THE BACKSIDE OF THE EXITING STORM SYSTEM. WINDY CONDITIONS ARE EXPECTED TO PERSIST THROUGH SUNDAY. A SECOND PLAINS SYSTEM WILL LIFT INTO THE OHIO VALLEY MONDAY. THIS FEATURE WILL RETURN RAIN TO NORTHERN MICHIGAN...TO START THE NEW WORK WEEK. SWR && .SHORT TERM.../ISSUED AT 400 AM/...TONIGHT 994MB LOW BETWEEN PEORIA AND CHICAGO...AND A 1035MB HIGH OVER THE LOWER ST LAWRENCE VALLEY. STRONG PRESSURE GRADIENT BETWEEN THE TWO IS MAINTAINING BLUSTERY EAST WINDS ACROSS NORTHERN MI. RAIN ASSOCIATED WITH THE LOW IS STEADILY INVADING FROM THE SW. GIVEN SURFACE TEMPS IN THE MID 30S TO NEAR 40F...AND DEW POINTS IN THE TEENS/SINGLE DIGITS IN SOME PLACES...NEED TO AT LEAST CONSIDER FZRA POTENTIAL EARLY ON IN THE NORTH. SURPRISINGLY...WE HAVE HAD A TOUCH OF FZRA HERE AT APX PROPER...WITH LIGHT ICING ON EXPOSED METALLIC SURFACES. DOWN THE HILL...GLR IS STILL 35F...WHILE WE DIPPED TO 31F HERE AT THE OFFICE. PRECIP AND WIND TRENDS ARE THE MAIN CONCERNS FOR TODAY. MODELS SUGGESTING A SURFACE LOW TRACK A BIT EAST AND SLOWER THAN ANTICIPATED THE LAST COUPLE OF DAYS. CURRENT LOW POSITION AND PRESSURE FALLS SUGGEST THIS IS REASONABLE. LOW WILL BE NEAR LUDINGTON BY 18Z...AND NEAR THE STRAITS (989MB) BY 00Z. PRECIP WILL CONTINUE TO EXPAND NE-WARD...AND BY 12Z ALL PLACES BUT PERHAPS THE ST MARYS VALLEY SHOULD BE WET. EARLY/MID MORNING WILL BE SOGGY ACROSS THE REGION. FOR MIDDAY THRU MID AFTERNOON...MID-LEVEL DRYING WILL SWING NORTHERN LOWER AND PERHAPS EASTERN UPPER MI TO -RA/DZ. WRAPAROUND MOISTURE ARRIVES FROM THE WEST LATE IN THE DAY...AND PRECIP WILL AGAIN BECOME SOMEWHAT MORE WIDESPREAD. A SLOWER LOW PROGRESSION MEANS THE SURGE OF COLD AIR BEHIND IT WILL BE SLIGHTLY DELAYED...WHICH INCREASES CONFIDENCE THAT NW LOWER WILL NOT START TO TURN TO SNOW BEFORE 00Z. THE MAIN FZRA CONCERN IS THIS MORNING IN EASTERN UPPER...ESPECIALLY CHIPPEWA. PRECIP HAS ADVANCED TO PLN/ISQ/ERY. TEMP/DEW POINTS UP THERE ARE 38/5 AT THE SAULT...36/7 AT KINROSS...34/18 AT DRUMMOND. THAT DRY AIR WILL CERTAINLY HOLD UP PRECIP ADVANCEMENT (PER THE ABOVE PARAGRAPH)...BUT TREMENDOUS EVAP COOLING POTENTIAL IS PRESENT. GUIDANCE WOULD FAVOR TEMPS LOWERING INTO THE 28-29F RANGE AT 12Z AS RAIN ARRIVES. TEMPS SHOULD QUICKLY JUMP BACK ABOVE FREEZING BY LATE MORNING...THANKS TO WARM ADVECTION AND DIURNAL AFFECTS. THAT MAY NOT BE ENOUGH TO PREVENT UP TO A TENTH OF AN INCH OF ICE. WILL GO AHEAD AND ISSUE A WINT WX ADVIS FOR CHIPPEWA THRU 11 AM. JZ && .LONG TERM.../ISSUED AT 400 AM/...TONIGHT AND BEYOND DEEP SURFACE LOW WILL CONTINUE TO MOVE STEADILY NE...TO AND ACROSS QUEBEC...THRU MONDAY MORNING. WEAK HIGH PRESSURE WILL BE OVER NORTHERN MI BY THEN. SYNOPTIC PRECIP WILL TEND TO TAPER OFF TONIGHT...BUT WILL HAVE THE OPPORTUNITY TO TURN TO SNOW BEFORE DOING SO. SOME POTENTIAL FOR LAKE EFFECT PRECIP LATE TONIGHT AND SUNDAY...AND WILL ALSO BE DEALING WITH WINDY CONDITIONS. PRECIP/WIND TRENDS ARE THE MAIN CONCERNS. MODELS...REASONABLE AGREEMENT. NOTHING DRASTIC NOTED. TONIGHT...SURFACE LOW WILL MOVE NE OF THE SAULT...DEEPENING TO 983MB OR SO. COLD AIR WILL QUICKLY SURGE INTO THE REGION THIS EVENING... WITH 850MB TEMPS LOWERING TO -8 TO -10C BY 09Z. WITH A SLOWER LOW MOVEMENT...THE MAIN COLD AIR WILL BE A BIT FURTHER SOUTH...AND THE COLDEST AIR WILL ARRIVE IN NW LOWER AS OPPOSED TO EASTERN UPPER. HOWEVER...DRYING WILL START TO TAKE PLACE FROM THE SW AS THE LOW PULLS AWAY...AND DEEPER MOISTURE WILL BE PRESENT IN EASTERN UPPER LONGEST. PRECIP WILL BE ALL SNOW IN NW LOWER BY MIDNIGHT...AND WILL TURN OVER ACROSS THE REST OF NORTHERN MI OVERNIGHT. WITH 850MB TEMPS FALLING SO QUICKLY...THERE WILL BE AN OPPORTUNITY FOR LAKE ENHANCEMENT IN BOTH PENINSULAS IN THE WNW SNOWBELTS (THOUGH BY 12Z...SYNOPTIC CONTRIBUTION TO PRECIP WILL BE JUST ABOUT DONE IN NORTHERN LOWER MI). LIKELY TO CATEGORICAL POPS NEEDED IN ALL AREAS...THOUGH CAN DIMINISH OUTSIDE OF THE SNOWBELTS OVERNIGHT IN NORTHERN LOWER. FOR MOST AREAS...ANY SNOW ACCUMS WILL BE MINIMAL...AND ON GRASSY AREAS. HOWEVER...IN THE HIGH TERRAIN OF NORTHERN LOWER IN THE WNW SNOWBELT (BOYNE FALLS/MANCELONA/GAYLORD)...AN INCH OR EVEN 2 OF SLUSHY ACCUMS IS POSSIBLE. ABOUT AN INCH IN CENTRAL/NORTHERN CHIP. MIN TEMPS NEAR 30 TO THE MID 30S...WITH BLUSTERY W/WNW WINDS MAKING IT FEEL COLDER. SUNDAY...A DAY THAT LOOKS MORE LIKE FEBRUARY THAN APRIL. THE 500MB OW WILL SWOOP EASTWARD TO SOUTHERN QUEBEC...BUT CYCLONIC MID-LEVEL FLOW WILL HANG BACK ACROSS UPPER MI. DEEP MOISTURE WILL THUS BE SLOW TO DEPART THE NORTHERN ZONES...WHERE 850-700MB RH LEVELS WILL REMAIN ABOVE 80 PERCENT THRU THE DAY. 850MB TEMPS WILL CONTINUE TO TUMBLE UP THERE...TO -13C BY 21Z...RESULTING IN DELTA T/S 15-16. END RESULT...SHSN WILL CONTINUE IN WESTERN/CENTRAL CHIP THRU THE DAY... AND COULD WELL SEE ANOTHER 1-2 INCHES OF SLUSHY ACCUMS. IN NORTHERN LOWER...MOISTURE WILL NOT BE AS IMPRESSIVE...WITH 850-700MB RH 60-65 PERCENT FOR MOST OF THE DAY. INSTABILITY WILL BE LESS...WITH 850MB TEMPS -10/11C. THINKING WE/LL STILL NEED TO HANG ONTO HIGH POPS IN THE W/WNW SNOWBELTS...BUT SLUSHY ACCUMS WILL BE HARDER TO MUSTER WITH SLIGHTLY WARMER 850/SURFACE TEMPS. MAY BE ABLE TO SQUEEZE OUT AN INCH OR SO OF SLUSH...ESPECIALLY IN THE BOYNE FALLS/INDIAN RVR/VANDERBILT AREA. MAX TEMPS WILL RANGE FROM THE MID 30S IN THE SNOWBELTS...TO THE LOW 40S IN THE SE ZONES. WIND GUSTS NEAR 40 MPH ALONG THE NORTHERN LOWER MI COAST...AND COULD PUSH 45 MPH IN EASTERN UPPER. SUNDAY NIGHT...DEEPER MOISTURE WILL DEPART AS TROFFING ALOFT (BRIEFLY) DOES THE SAME. MOISTURE SHIELD AHEAD OF SHORTWAVE RACING TOWARD THE ND/CANADA BORDER WILL STAY UPSTREAM THRU MORNING. WEAK HIGH PRESSURE WILL SETTLE IN ACROSS WESTERN SUPERIOR AND SW LOWER MI. THAT WILL STILL ALLOW SOME CYCLONIC CURVATURE TO HANG ON IN OUR NECK OF THE WOODS...THOUGH 1000-850MB WINDS WILL VEER NW THRU THE NIGHT. THE 850MB THERMAL TROF WILL KICK EAST...AND 850MB TEMPS WILL RECOVER TO -8/9C BY 09Z ON NORTHERN LAKE MI...WHILE 850-700MB RH DROPS BELOW 50 PERCENT. THAT SHOULD LIMIT NORTHERN LOWER TO JUST SCT SHSN IN THE EVENING...FLURRIES OVERNIGHT. EASTERN UPPER MI WILL STILL BE ON THE EDGE OF THE 850MB COLD POOL...WITH -13 TO -15C TEMPS THRU 09Z. THAT WILL MAINTAIN SCT TO NMRS SHSN THERE...THOUGH THE VEERING WINDS WILL EVENTUALLY PUSH SHSN WEST OF THE SAULT OVERNIGHT. WOULDN/T RULE OUT A STRAY INCH IN WESTERN CHIPPEWA. EXPECT PARTIAL CLEARING AND DWINDLING WINDS OUTSIDE OF THE SNOWBELTS. MIN TEMPS NEAR 20 TO THE MID 20S. MONDAY...NEXT UPPER TROF DIGGING INTO THE WESTERN STATES WILL RAMP UP LEE CYCLOGENESIS IN EASTERN CO. A WARM FRONT WILL EXTEND EASTWARD ALL THE WAY TO THE OHIO VALLEY...WHILE WEAK HIGH PRESSURE TRIES TO HOLD ON ACROSS THE NORTHERN LAKES. CONSIDERABLE RETURN FLOW...AND FAST-MOVING SHORTWAVES RACING ACROSS THE NORTHERN STATES...WILL CONTRIBUTE TO DEEP MOISTURE TRYING TO PRESS EASTWARD INTO THE WESTERN LAKES. THE NAM IS CONSIDERABLY MORE AGGRESSIVE THAN THE GFS...AND WOULD ARGUE FOR AT LEAST A CHANCE OF AFTERNOON PRECIP IN NW LOWER. AM GOING TO HOLD OFF FOR NOW...AS A COMPROMISE SOLUTION WOULD BE DRY. MAY STILL HAVE TO DEAL WITH A STRAY FLURRY IN EASTERN UPPER MI IN THE MORNING...BUT WITH DRYING MOVING IN WILL TRY TO SNEAK IN AN ACTUAL...ENTIRELY DRY DAY. PARTLY SUNNY TO MOSTLY CLOUDY...WITH MID/HIGH CLOUDS INCREASING DURING THE DAY. MAX TEMPS FROM MID/UPPER 30S NORTH TO MID/UPPER 40S SOUTH. INSUFFICIENT TIME TO LOOK AT THE EXTENDED PORTION OF THE FORECAST...THOUGH ACTIVE WX WILL CONTINUE AS ANOTHER SIGNIFICANT STORM SYSTEM LIFTS OUT FROM THE CENTRAL PLAINS. JZ && .MARINE.../ISSUED AT 400 AM/ GALE WARNINGS EXTENDED THRU SUNDAY ON ALL WATERS. THE STRONGEST EAST WINDS ARE GOING TO LIFT NORTH OUT OF THE AREA TODAY...WITH A RELATIVE LULL AS LOW PRESSURE CROSSES LAKE MI AND THE STRAITS AREA BY EVENING. GALES WILL RETURN TONIGHT AS THE LOW DEPARTS...AND COLD AIR SURGES INTO THE REGION ON W TO NW WINDS. JZ && .AVIATION.../ISSUED AT 1150 PM/...VALID FOR 06Z TAFS A PERIOD OF VFR CONDITIONS WILL PERSIST AT THE TERMINAL SITES THROUGH THE NEXT SEVERAL HOURS. HOWEVER...AN AREA OF LOW PRESSURE WILL ADVANCE INTO THE LOWER GREAT LAKES OVERNIGHT AND DRIVE A BAND OF RAINFALL/DETERIORATING CONDITIONS INTO NORTHERN LOWER MICHIGAN. INITIALLY...VERY DRY LOW LEVEL AIR WILL KEEP CIGS/VSBYS AT BAY AS RAINFALL BEGINS. BUT LOW LEVELS WILL ULTIMATELY SATURATE WITH MVFR/IFR CIGS DEVELOPING OVERNIGHT...MOST LIKELY BETWEEN 09Z AND 12Z. IFR CONDITIONS WILL THEN PERSIST THROUGH MUCH OF THE DAY SATURDAY ALONG WITH PERIODS OF SHOWERS AND/OR DRIZZLE. BUT ONCE THE LOW PASSES THROUGH NORTHERN LOWER MICHIGAN LATE IN THE AFTERNOON...WINDS WILL SHIFT INTO THE WEST AND BRING SOME SOME IMPROVEMENT. FINALLY... COLDER AIR WRAPPING INTO NORTHERN LOWER MICHIGAN WILL TRANSITION RAIN BACK OVER TO SNOW SATURDAY EVENING. ADAM && .APX WATCHES/WARNINGS/ADVISORIES... MI...WINTER WEATHER ADVISORY UNTIL 11 AM EDT THIS MORNING FOR MIZ008. LH...GALE WARNING UNTIL 8 PM EDT SUNDAY FOR LHZ345>349. LM...GALE WARNING UNTIL 8 PM EDT SUNDAY FOR LMZ323-341-342-344>346. LS...GALE WARNING UNTIL 8 PM EDT SUNDAY FOR LSZ321-322. && JZ
Hazardous weather outlook, Apr 15, 10:14 PM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1014 PM EDT FRI APR 15 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 161200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1014 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT GALE FORCE WIND GUSTS WILL CONTINUE ACROSS THE NEARSHORE WATERS OF LAKES HURON AND MICHIGAN...AS WELL AS WHITEFISH BAY AND THE SAINT MARYS RIVER SYSTEM. SEE ONGOING MARINE FORECASTS AND GALE WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE FORCE WIND GUSTS WILL OCCUR ON ALL OF THE NEARSHORE WATERS OF NORTHERN MICHIGAN THROUGH SUNDAY. SEE ONGOING MARINE FORECASTS AND GALE WARNINGS FOR FURTHER DETAILS. STRONG AND GUSTY WINDS ARE ALSO EXPECTED OVER LAND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:34 PM EDT | Wind Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 29 hr |
Nearby
Freezing Rain Advisories in Michigan, 2011Every freezing rain advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.